Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 10, 2021, 11:41 AM EDT for McMinn County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 11:41 AM EDT (15:41 UTC)
- Expired
- Jul 10, 2021, 12:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Morristown, TN
County McMinn County, TN
The radar
The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187 WWUS84 KMRX 101541 SPSMRX Special Weather Statement National Weather Service Morristown TN 1141 AM EDT Sat Jul 10 2021 TNZ067-068-084>086-101615- Northwest Monroe TN-Roane TN-Loudon TN-Meigs TN-McMinn TN- 1141 AM EDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUDON... NORTHEASTERN MEIGS...NORTHEASTERN MCMINN...NORTHWESTERN MONROE AND SOUTHWESTERN ROANE COUNTIES UNTIL 1215 PM EDT... At 1140 AM EDT, Doppler radar was tracking a strong thunderstorm near Sweetwater, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sweetwater, Madisonville, Niota, Philadelphia, Murray Store and Ten Mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3551 8468 3571 8467 3570 8433 3545 8435 TIME...MOT...LOC 1540Z 275DEG 17KT 3559 8452 $$ BW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:13 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 10, 10:13 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1013 AM EDT Sat Jul 10 2021 .UPDATE... MORNING UPDATE. && .DISCUSSION... Radar shows scattered mostly weak convection over and approaching our Plateau and SE TN counties. Current forecast seems to have a decent handle on this. CAMS still paint varying pictures of how the convection will unfold today and given weak forcing and the moist environment this is not surprising. Still think we will see convection generally over the west first with scattered convection spreading across the remainder of the area as the day progresses. May be a few strong to severe storms, and the best chance for this is expected to be across our northern areas. Localized flooding and strong gusty winds still look to be the main threats for today. Main tweaks with this update will be sky, temps and dew points, but no major changes planned at this time. && .AVIATION... 12Z TAF DISCUSSION. Low cigs will affect the TAF sites over the next few hours, mainly MVFR but IFR at TYS. This afternoon, showers and t'storms are expected with scattered coverage, and will have a TEMPO at all sites with MVFR vis and TS. Most activity should end in the evening. Tonight's chance of low cigs is uncertain but there could be MVFR vis/cigs developing again. Will let later TAFs evaluate this before adding. DGS && .PREV DISCUSSION... /ISSUED 319 AM EDT Sat Jul 10 2021/ SHORT TERM...(Today and Tonight)... Key Messages: -Warm and humid with scattered showers and thunderstorms from late morning through late afternoon -Isolated damaging winds possible with any stronger storm along with heavy rainfall/isolated flash flooding A few isolated showers have started to develop across northern middle TN/northern Cumberland Plateau at the current hour. This is in the vicinity of a stalled out front just to our north. Expect showers and storms to remain isolated/spotty until later this morning. Patchy fog is also currently developing and will continue to do so through sunrise. Please use caution while traveling early this morning. Shower/storm coverage should increase from late morning through mid/late afternoon as a weak impulse to our northwest draws closer to our area. Currently have high-end chance POPs across all areas for scattered showers and storms. Believe the best coverage will be to our north into KY, closer to where the impulse swings through and also because of the frontal boundary location. Some of our storms today could become strong-to-severe during peak heating. Isolated damaging winds and heavy rainfall are the main threats. Any area that sees repeated or prolonged heavy rainfall could see flash flooding though this is expected to be isolated if it occurs. Showers and storms decrease in coverage this evening as we lose heating but will keep some slight chance POPs in overnight due to a deep upper low approaching from the northwest. Patchy fog possible again overnight, especially for areas that see rain today. SR LONG TERM...(Sunday through Friday)... Key Message: - High moisture content will lead to numerous showers and thunderstorms Sunday, Monday and Tuesday with heavy rain potential. The pattern for Sunday through Tuesday across the Mid-South region will feature a nearly stationary low pressure system over the Mid-MS Valley region and a strong high pressure system off the Mid-Atlantic coast. A deep southerly flow between these systems will pump abundant Gulf moisture into the TN Valley, with PW values generally in the 1.6-1.8 inch range. Forecast soundings each day show tall, skinny CAPE profiles that will favor heavy rain potential, but not much risk of organized severe storms as lapse rates and shear are weak. The main question mark during this period will be forcing mechanisms, which the models cannot resolve well yet as only small scale features will be needed to provide lift in the very moisture- rich environment. Outflow boundaries will likely be the main driver of convection. The forecast will continue to have likely PoPs each afternoon, favoring the higher terrain areas along the Plateau and NC border. The HWO will be updated to extend the mention of locally heavy rainfall and flash flooding potential through Tuesday. For Wednesday through Friday, the Atlantic ridge becomes the dominant feature as a low level ridge axis extends westward across the Deep South, and midlevel heights rise slightly. With the Gulf being cut off and a little more stabilization under the rising heights, rain chances will lower a bit. It will be a fairly typical summer-time pattern, with isolated to scattered afternoon showers and thunderstorms, and highs in the upper 80s to lower 90s. DGS && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 88 72 88 70 86 / 50 30 70 50 60 Knoxville McGhee Tyson Airport, TN 86 71 88 68 87 / 50 30 70 50 50 Oak Ridge, TN 85 69 87 69 86 / 50 30 70 50 50 Tri Cities Airport, TN 86 66 88 67 87 / 50 30 70 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 10, 3:26 AM EDT, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 326 AM EDT Sat Jul 10 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110730- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 326 AM EDT Sat Jul 10 2021 /226 AM CDT Sat Jul 10 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight An isolated strong-to-severe storm is possible this afternoon along with the possiblity of isolated flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms on Sunday, Monday, and Tuesday will have the potential to produce heavy rainfall, which may cause localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jul 10, 11:03 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Morristown TN
1103 AM EDT Sat Jul 10 2021
TNZ067-068-083>085-101545-
Rhea TN-Roane TN-Loudon TN-Meigs TN-McMinn TN-
1103 AM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RHEA...SOUTHWESTERN
LOUDON...NORTHEASTERN MEIGS...NORTHEASTERN MCMINN AND SOUTHWESTERN
ROANE COUNTIES UNTIL 1145 AM EDT...
At 1102 AM EDT, Doppler radar was tracking a strong thunderstorm near
Spring City, or 7 miles north of Decatur, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Sweetwater, Niota, Clear Water, Peakland, Murray Store and
Ten Mile.
LAT...LON 3559 8487 3574 8480 3569 8444 3566 8446
3565 8449 3567 8450 3565 8451 3565 8452
3563 8450 3562 8451 3562 8452 3559 8452
3558 8450 3556 8449 3543 8455
TIME...MOT...LOC 1502Z 290DEG 19KT 3564 8476
DieganSpecial weather statement, Jul 10, 11:36 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
1136 AM EDT Sat Jul 10 2021
TNZ085-101600-
McMinn TN-
1136 AM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR MCMINN COUNTY UNTIL NOON EDT...
At 1135 AM EDT, Doppler radar was tracking a strong thunderstorm near
Athens, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Athens, Etowah, Englewood, Niota, Riceville, Clear Water and
Hillsview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3537 8481 3546 8479 3547 8477 3548 8477
3552 8473 3551 8447 3547 8444 3546 8445
3545 8444 3532 8445 3527 8451
TIME...MOT...LOC 1535Z 274DEG 20KT 3542 8469
BWSpecial weather statement, Jul 10, 11:41 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Morristown TN 1141 AM EDT Sat Jul 10 2021 TNZ067-068-084>086-101615- Northwest Monroe TN-Roane TN-Loudon TN-Meigs TN-McMinn TN- 1141 AM EDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUDON... NORTHEASTERN MEIGS...NORTHEASTERN MCMINN...NORTHWESTERN MONROE AND SOUTHWESTERN ROANE COUNTIES UNTIL 1215 PM EDT... At 1140 AM EDT, Doppler radar was tracking a strong thunderstorm near Sweetwater, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sweetwater, Madisonville, Niota, Philadelphia, Murray Store and Ten Mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3551 8468 3571 8467 3570 8433 3545 8435 TIME...MOT...LOC 1540Z 275DEG 17KT 3559 8452 BW
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:03 AM EDT | Special Weather Statement | MRX | Meigs | 42 min |
| Jul 10, 11:36 AM EDT | Special Weather Statement | MRX | McMinn | 24 min |
| Jul 10, 11:59 AM EDT | Special Weather Statement | MRX | McMinn | 31 min |
| Jul 10, 12:26 PM EDT | Special Weather Statement | MRX | McMinn | 49 min |
| Jul 10, 1:13 PM EDT | Special Weather Statement | MRX | Campbell | 32 min |
| Jul 10, 1:42 PM EDT | Special Weather Statement | MRX | Campbell | 33 min |
| Jul 10, 3:17 PM EDT | Special Weather Statement | MRX | Hancock | 43 min |
| Jul 10, 3:57 PM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 48 min |
| Jul 10, 5:16 PM EDT | Special Weather Statement | MRX | Anderson | 44 min |
| Jul 10, 5:33 PM EDT | Areal Flood Advisory | MRX | Anderson, Morgan, Roane | 3 hr |
| Jul 10, 7:00 PM EDT | Special Weather Statement | MRX | Johnson | 45 min |
| Jul 10, 1:04 PM EDT | Special Weather Statement | MRX | Graham | 26 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.